Discussions that mention topotecan

Cancer: Lung board


Dear Karen,
So wonderful to hear from you! You have been on my mind so much lately, but I have not been on the posting board for a while since my mom stayed with me over a week to do my dad's service this last Saturday at my place here in Southern California. I was so busy trying to take care of Stan and prep things for the 30 guests we were having to celebrate my dad's life after his service.
Honestly Karen I do hope you are doing okay. I add a little extra special prayer for you everyday so hopefully you are finding strength to get thru the loss of Joe. I think of you knowing I will be where you are sooner than I would ever want. I know you saw Joe's health declining but know that can never prepare you for the loss of your loved one! I pray I will have the strength if something happens to Stan. I already do know that if anything happens to my husband that my mother-in-law will accuse me of his death. She wishes I had never married her son, she blames me for the 3 years they did not speak...but I am prepared to end my ties with her. During the moment of silence at my dad's service she had the nerve to start nagging at me for not allowing her to bring some flowers to pass out...but I had told her we had already taken care of them and so she had to make her point during that time. Anyway, enough of her....
I hope you continue to check in...not that I can give you any wise words that will ease your pain, but please know that you are in my thoughts and prayers and I am so thankful for our Internet friendship.
I do have a question for you Karen, if they are not too painful to answer...I do know Joe was taking Topotecan like Stan....how many treatments did he receive and how close was the last one to his death? I am concerned because the last time Stan had chemo he landed in the hospital from the Topotecan destroying his immune system causing the peri rectal abcess. Stan postponed his chemo one week so just started back yesterday. If you can share the info that would be great...if you cannot I completely understand. I just worry that the Topotecan might be doing more harm than good. You take care of yourself!
Kim
Oh how wonderful to hear from such dear people,it's people such as yourselves that keep me going!!
Kim you asked about Joe's last tx before he passed away,he had his last tx on the thursday before he died,he had three tx and than was to take a weeks reprieve from chemo and start again with three weeks tx and then off a week and so on.Kim you might be right in saying the Topotecan might do more harm than good,from my own experiences I know that's when Joe really started his downword spiral was after his first Topotecan tx.
Joe fought so hard and even to his last breath he continued to fight,he wanted to be a survivor rather than a statistic!
I miss him so, it's hard to walk into this house knowing Joe will never be here again,I just tell myself he's no longer suffering and it eases some of the pain but it never really goes away.I have lost my best friend,my lover and a wonderful husband and some days are harder than others but with the grace of God go I.
I am truley blessed with wonderful kids that have done so much for me,although Joe was not their father he was with them for the last 18 years, he loved them like his own.
Also when Joe was in the hospital we were doubly blessed by two nurses mother and daughter whom had lost their father,husband to SCLC just 2 years before and they were just awesome,very sympathetic and caring.
As for my SIL I consider that as water off a ducks back,I just shake it off and go on,life is too short for all the B.S. and I refuse to deal with it!!
Again I want to thank all who have replied
I pray someday that they will have a cure for this horid dx and all the suffering will be a thing of the past!!

God Bless
Karen44
Oh Karen....my heart aches for you and I pray you can find some relief in the sadness but know that is very hard at this time. I was relieved to read that your children have been there for you and also sounds like you have met some dear people during Joe's fight for his life. I agree with you about your SIL and I am doing the same with my MIL. Life is too short and I cherish everyday I have with Stan and I wish I could make things easier for you Karen. You have been so strong and such a positive person even though you have gone thru so much...and to think you still check in on us...THANK YOU!!!!
Sounds like Stan is having the same Topotecan cycle that Joe had. Stan told me he sometimes thinks this chemo is killing him. It destroys his immune system to nothing and I think that is what gets him. He is so afraid this time landing in the hospital and has become bitter and angry toward anyone and anything. It breaks my heart to see him this way because that is not my husband! My husband is a kind man, not this mean person that comes out during his treatment! I know you mentioned Joe went thru those terrible times too with this chemo. Stan wants to fight so hard for his life, but he says at times he thinks it is getting the best of him. His birthday is on March 28th...his 52nd birthday. I want to make it so special but if I could only have a miracle to hand him on his birthday.
I thank you Karen for sharing with me that Joe had the treatment until he passed away...I was afraid of that. I do know though when you do have small cell it spreads like fire and when it becomes resistant there is no stopping it...sounds like what happened to Joe. I am so sorry....hugs and prayers being sent your way. Remember when you head is hanging low that you have many people who love and care for you. Thanks for being a sweetheart to so many on this posting board....
Kim